Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 6, 2021, 7:44 PM CDT for Manitowoc County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 6, 2021, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WWUS83 KGRB 070044
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
744 PM CDT Tue Jul 6 2021
WIZ049-050-070115-
Calumet WI-Manitowoc WI-
744 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALUMET AND SOUTHERN
MANITOWOC COUNTIES UNTIL 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valders to near Camp Rokilio Scout Camp to
6 miles southwest of Elkhart Lake. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Manitowoc, Cleveland, Valders, St. Nazianz, St Anna, Camp Rokilio
Scout Camp, Two Rivers, Kiel, New Holstein and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Wisconsin.
LAT...LON 4394 8816 4394 8818 4416 8800 4416 8751
4407 8759 4389 8773 4389 8816
TIME...MOT...LOC 0043Z 273DEG 26KT 4412 8789 4394 8800 4378 8813
$$
HykinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:40 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 6, 6:40 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 640 PM CDT Tue Jul 6 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 251 PM CDT Tue Jul 6 2021 A cold front was situated from Wausau to Manitowoc, with temperatures in the 60s and 70s northeast of the boundary and 80s southwest. Strong instability was noted along and southwest of the front, with MUCAPE 3000-4000 j/kg, and MLCAPE around 2000 j/kg. Deep layer shear of 30-40 knots was situated across C/EC WI, and 0-3 km helicities of 200-300 were spreading eastward into the region, so supercells will be possible. WBZ heights are high, around 11-11.5 K feet, which should tend to limit hail potential. PWATs were once again in 1.5 to 1.75 inch range. The main concerns will be damaging winds and heavy rainfall, with a low-end tornado threat for any supercells that develop and interact with the frontal, lake breeze and outflow boundaries. The potential for heavy rainfall will persist through the night, though convection and associated higher precipitation rates should taper off after midnight. Expecting primarily urban flooding concerns. The rain will persist across the region on Wednesday, with a slow diminishing trend expected over north central and far northeast WI. It will be very cool across the region, with highs in the lower to middle 60s. Gusty northeast winds in the Fox Valley and lakeshore areas will result in conditions hazardous to small craft on the lake/bay, as well as high swim risk along the Lake Michigan beaches. Marine headlines will need to be extended beyond tonight. .LONG TERM...Wednesday Night Through Tuesday Issued at 251 PM CDT Tue Jul 6 2021 While a strong upper-level ridge will continue to plague the western CONUS with an ongoing heat wave, a pair of shortwave troughs will bring precipitation chances into the Great Lakes region. The main forecast question is where a boundary will set-up this weekend as models are struggling in this regard. There has been a subtle southern shift which could provide a dry stretch of weather from Thursday through most of next weekend. Temperatures will be below normal through the end of the work week, then warm closer to normal thereafter. Wednesday night and Thursday... Chance of showers/isolated thunderstorms will continue mainly over east-central WI Wednesday night as a surface wave rides a frontal boundary toward the eastern Great Lakes. Otherwise, skies are expected to become partly cloudy across northern WI after midnight as high pressure begins to build into the region from the Upper MS Valley. Min temperatures to range from the lower to middle 40s far north-central WI, to the middle 50s over east-central WI. It is conceivable that a few showers may linger into Thursday morning over east-central WI as a shortwave trough to be passing overhead. The rest of the forecast area will be dry under partly cloudy skies as the high pressure moves into the western Great Lakes region. Max temperatures to be warmer than Wednesday with readings on Thursday to range from the middle 60s near Lake MI, generally around 70 degrees inland. Thursday night and Friday... The high pressure to remain over the northern and western sections of the Great Lakes, thereby bringing mostly clear to partly cloudy skies and light winds to northeast WI Thursday night. May have to watch for fog to develop depending on how much rain falls earlier in the week. Min temperatures to be in the middle to upper 40s north, mainly lower 50s south. As the high pressure slowly begins to shift east on Friday, attention turns to the northern Plains where a new shortwave trough is forecast to slide southeast o the backside of the western CONUS upper ridge. Anticipate some increase in clouds during the day, but it appears that the bulk of any precipitation would remain to our west. Therefore, have trimmed back on pops across the north and east, but kept a chance pop across central WI. Max temperatures on Friday should reach the lower 70s near Lake MI, lower to middle 70s north and middle to upper 70s south. Friday night and Saturday... Models show this shortwave trough to slowly move south-southeast into the central Plains/Midwest by Saturday afternoon. Meanwhile, a quasi-stationary front is expected to be situated over central IL by 00Z Sunday. Models have continued their recent trend of keeping this front to our south, thus it is looking more likely that northeast WI will remain dry Friday night and Saturday. Max temperatures on Saturday to be in the lower to middle 70s lakeside, middle to upper 70s inland. Saturday night and Sunday... The shortwave trough becomes a weak closed upper low over the central Plains/Midwest Saturday night with the models moving the upper low very little through Sunday. The main model issue has to do more with the location of the front which varies from central IL (ECMWF) to southern IL (GFS) and seems to vary from run-to-run. The GFS solution has shifted this front almost 500 miles farther south than its previous run, thus confidence on exactly where this front will set-up is rather low. The bottom line is that it is looking more like a completely dry weekend for northeast WI. Max temperatures on Sunday to be in the middle to upper 70s near Lake MI, upper 70s to lower 80s inland. Sunday night and Monday... Eventually, the closed upper low, surface low and former quasi- stationary front (now warm front) will begin to lift northeast toward the Great Lakes by Monday. There are some model timing issues here as well, but will need to at least mention chance pops. Max temperatures on Monday are expected to be similar to Sunday with the warmest readings west of the Fox Valley. Monday night and Tuesday... Northeast WI will probably be impacted by this system Monday night into Tuesday as it continues to track northeast through the Great Lakes. By Tuesday, the western ridge to have broken down with more of a near zonal flow over the northern tier of states. Some of that western CONUS heat will work east, bringing max temperatures into the 80-85 degree range. && .AVIATION...for 00Z TAF Issuance Issued at 640 PM CDT Tue Jul 6 2021 Low pressure moving along a nearly stationary front across central Wisconsin will bring showers and thunderstorms to the area from west to east through this evening. The rain showers and possibly a few thunderstorms will continue tonight and diminish toward Wednesday morning. A few strong thunderstorms with gusty winds are possible this evening. Ceilings and visibility will fall to MVFR by late evening and to IFR tonight. Conditions will slowly improve Wednesday, especially north of a RHI to IMT line. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through Wednesday morning for WIZ040-050. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Cooley
Hazardous weather outlook, Jul 6, 2:53 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 253 PM CDT Tue Jul 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 253 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a threat of severe thunderstorms, mainly for areas south of highway 29 through 10 pm. Damaging winds, torrential rainfall and hail are the main threats. An isolated tornado is also possible in central Wisconsin. A threat of heavy rainfall and urban and small stream flooding will continue through the night. Building waves on Lake Michigan could create dangerous swimming conditions at beaches along Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Urban and small stream flooding remains possible through Wednesday morning as rainfall continues. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ521-522-541>543-072000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 253 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected due to gusty northeast winds and building waves. A Small Craft Advisory is in effect. Thunderstorms are possible at times tonight. Gusty winds, hail, and cloud to water lightning will pose a threat to boaters. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Conditions hazardous to small craft are possible Wednesday into Thursday due to persistent and gusty northeast winds. Kieckbusch/Kallas
In the hours before
Local storm report, Jul 6, 6:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLOOD 3 W JORDAN 44.57N 89.53W
07/06/2021 PORTAGE WI PUBLIC
MINOR FLOODING REPORTED.
&&Local storm report, Jul 6, 6:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLOOD 2 N PARK RIDGE 44.54N 89.54W
07/06/2021 PORTAGE WI PUBLIC
MINOR FLOODING REPORTED.
&&Local storm report, Jul 6, 6:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLOOD JUNCTION CITY 44.58N 89.75W
07/06/2021 PORTAGE WI TRAINED SPOTTER
MINOR FLOODING ON COUNTY ROAD P.
&&Special weather statement, Jul 6, 7:00 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
700 PM CDT Tue Jul 6 2021
WIZ038-039-048>050-070045-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
700 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...CALUMET...
EASTERN WINNEBAGO...SOUTHEASTERN OUTAGAMIE AND WESTERN MANITOWOC
COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Appleton to near Central Lake Winnebago to
Rosendale. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly,
Chilton, Brillion, Valders and St. Nazianz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Wisconsin.
LAT...LON 4390 8873 4404 8858 4433 8852 4430 8784
4394 8784 4389 8794 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 2359Z 276DEG 30KT 4430 8837 4399 8837 4383 8868
HykinLocal storm report, Jul 6, 7:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 2 NNW QUINNEY 44.03N 88.31W
07/06/2021 E57 MPH CALUMET WI PUBLIC
&&
RHSpecial weather statement, Jul 6, 7:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
744 PM CDT Tue Jul 6 2021
WIZ049-050-070115-
Calumet WI-Manitowoc WI-
744 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALUMET AND SOUTHERN
MANITOWOC COUNTIES UNTIL 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valders to near Camp Rokilio Scout Camp to
6 miles southwest of Elkhart Lake. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Manitowoc, Cleveland, Valders, St. Nazianz, St Anna, Camp Rokilio
Scout Camp, Two Rivers, Kiel, New Holstein and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Wisconsin.
LAT...LON 4394 8816 4394 8818 4416 8800 4416 8751
4407 8759 4389 8773 4389 8816
TIME...MOT...LOC 0043Z 273DEG 26KT 4412 8789 4394 8800 4378 8813
HykinThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:00 PM CDT | Special Weather Statement | GRB | Calumet | 45 min |
| Jul 6, 7:16 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 6, 9:47 PM CDT | Beach Hazards Statement | GRB | Door | 42 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.